# SDR CA120309006

- Difficulty date: February 26, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Skrsky S76C
- Aircraft time: 329 hours
- Engine: Tmeca ARRIEL2S2
- System (JASC): 3397 · Light System Wiring
- Part: Wire
- Condition: Shorted
- Location: Cockpit Light
- Stage of operation: NR
- How discovered: 9
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

(CAN) 10 MILES TO LANDING, BURNING ODOR WAS NOTED AND SHORTLY THEREAFTER SMOKE WAS SEEN COMING FROM THE AREA OF A RIVET ON THE FORWARD PART OF THE DOOR FRAME NEAR THE LOWER AFT CORNER OF THE PORT SIDE WINDSHIELD.  LAST ELECTRICAL ITEM TURNED ON WAS THE VENT BLOWER SO IT WAS TURNED OFF WITH NO EFFECT ON SMOKE.  IT DID NOT SMELL LIKE AN ELECTRICAL FIRE, IMMEDIATE ACTIONS FOR CABIN FIRE CARRIED OUT AND WE GOT THE FIRE EXTINGUISHER READY IN CASE IT GOT WORSE.  ACFT WAS IN DESCENT FOR LANDING AT THIS POINT PASSENGER NOTICED THE SMOKE AND LET NON-FLYING PILOT KNOW THAT HE WAS AWARE OF IT.  KEVLAR OR FIBREGLASS PART OF DOOR FRAME APPEARED TO BE STARTING TO BUBBLE FROM HEAT.  ATC NOTIFIED OF SMOKE IN COCKPIT BUT NO EMERGENCY DECLARED, AN EXPEDITED LANDING REQUESTED BUT NO OTHER TRAFFIC IN THE AREA AT THE TIME. EMERGENCY CHECKLIST CONSULTED, AT THIS POINT, JUST PRIOR TO LANDING, ONCE ON GROUND, ALL GENERATORS TURNED OFF AND SMOKE DISSIPATED DURING TAXI TO HANGAR. AT THE HANGAR, IT WAS CONFIRMED THAT THERE ARE NO ELECTRICAL WIRES NEXT TO THE BURNED AREA.  AFTER VISUAL INSPECTION BY MAINTENANCE, ACFT RESTARTED, ENGINE NR 1 AND SMOKE STARTED TO APPEAR SHORTLY AFTER START SEQUENCE COMPLETED AND AREA IN THE VICINITY OF THE RIVET WAS VERY HOT TO THE TOUCH.  ACFT SHUTDOWN.  ACFT RESTARTED WITH JUST ENGINE NR 2 AND NO SMOKE WAS NOTED.  NR 1 ENGINE RESTARTED, NO SMOKE EVIDENT, THEN BOTH ENGINES SHUT DOWN.  APU PLUGGED IN AND NO SMOKE EVIDENT.  APU DISCONNECTED. NR 1 ENGINE STARTED, WITH NO SMOKE EVIDENT THIS TIME. CLIENT NOTIFIED THAT SUBSEQUENT FLIGHT WOULD BE CANCELLED DUE TO UNKNOWN SMOKE IN THE COCKPIT, FLIGHT POSTPONED TO NEXT DAY.  MAINTENANCE FOUND: AIRCREW FLIGHT CLIPBOARD HOLDER POST FOUND CONTACTING BOTH WIRES FOR THE EXIS LIGHTING SYSTEM. CLIP BOARD REMOVED.
